MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 4; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 4; HIP CEMENTLESS STEM
Catalog Number 01.12.34SN
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 05/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 18 june 2019: lot 170887: (b)(6) items manufactured and released on 23 august 2017.Expiration date: 2022-07-20.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Another device was involved in the complaint.Batch review performed on 18 june 2019: cup: versafitcup 01.26.52mb acetabular shell ø 52, lot.177261 (k083116): (b)(4) items manufactured and released on 28 february 2018.Expiration date: 2023-02-20.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
On may 22 we were informed about a revision surgery performed on may 23.The patient had hip pain and was instable.The patient was 1.5cm short on the operated side.Once inside the surgeon noticed a large pseudotumor and numerous similar membranes.The primary diagnosis was loosening of the stem as it appears to have subsided causing the secondary diagnosis of instability.So about 7 months after primary the surgeon removed the stem and due to the pseudotumor and reaction in the joint he decided to also remove the cup.The surgeon suggested that there is evidence of impingement of the neck and the side of the cup.All medacta components were removed and other company implants were implanted.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager: femoral stem: neck with deep scratches, unknown reason, no sign on the acetabular shell rim that suggest repeated impingement events.Stem with bone residuals and ha layer still intact.Deep scratches are visible.Acetabular cup: scratches of unknown reason on the internal surface.Outer region shows bone residuals.Dm pe liner: highly scratched on the external equatorial edge.Femoral head: no particular signs.It is not possible to determine a failure root cause.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 4
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8711639
Report Number3005180920-2019-00495
Device Sequence Number2663547
Product Code LZO
UDI-Device Identifier07630030802744
UDI-Public07630030802744
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/20/2022
Device Catalogue Number01.12.34SN
Device Lot Number170887
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer05/22/2019
Initial Report FDA Received Date06/19/2019
Supplement Report FDA Received Date07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight86